Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 143, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2017, 6:38 PM CDT for Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 6:38 PM CDT (23:38 UTC)
- Expired
- Jul 10, 2017, 7:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:11 PM CDT | TSTM WND DMG | Fort Madison, IA | 2 TREES WERE REPORTED DOWN IN FORT MADISON THAT THE FIRE DEPARTMENT HAD TO REMOVE FROM ROADS. |
| Jul 10, 7:14 PM CDT | HAIL 0.25 | 1 N Fort Madison, IA | |
| Jul 10, 7:25 PM CDT | HAIL 0.25 | 1 Ne Fort Madison, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
475
WUUS53 KDVN 102338
SVRDVN
ILC067-071-IAC057-111-110045-
/O.NEW.KDVN.SV.W.0143.170710T2338Z-170711T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
638 PM CDT MON JUL 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Hancock County in west central Illinois...
Southwestern Henderson County in west central Illinois...
Southwestern Des Moines County in southeastern Iowa...
Northeastern Lee County in southeastern Iowa...
* Until 745 PM CDT
* At 637 PM CDT, a severe thunderstorm was located over Niota, or
near Fort Madison, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa,
Adrian, Burnside, Niota, Disco, Denmark, Lomax, Fountain Green and
Elvaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4068 9163 4081 9142 4081 9137 4082 9137
4067 9089 4064 9089 4064 9090 4046 9091
4027 9115
TIME...MOT...LOC 2337Z 299DEG 21KT 4065 9130
HAIL...1.00IN
WIND...60MPH
$$
Gibbs4 follow-up statements
068
WWUS53 KDVN 102344
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT MON JUL 10 2017
ILC067-071-IAC057-111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
644 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN DES
MOINES AND NORTHEASTERN LEE COUNTIES...
At 644 PM CDT, a severe thunderstorm was located over Niota, or over
Fort Madison, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa, Adrian,
Burnside, Niota, Disco, Denmark, Lomax, Fountain Green and Elvaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4068 9163 4080 9130 4067 9089 4064 9089
4064 9090 4046 9091 4027 9115
TIME...MOT...LOC 2344Z 307DEG 17KT 4063 9130
HAIL...1.00IN
WIND...60MPH
$$
Gibbs454
WWUS53 KDVN 102356
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT MON JUL 10 2017
ILC067-071-IAC057-111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
656 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHWESTERN HENDERSON...SOUTH CENTRAL DES
MOINES AND CENTRAL LEE COUNTIES...
At 656 PM CDT, a severe thunderstorm was located over Niota, or near
Fort Madison, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa, Adrian,
Burnside, Niota, Disco, Lomax, Fountain Green, Elvaston and
Pontoosuc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4068 9162 4073 9147 4071 9130 4077 9120
4067 9089 4064 9089 4064 9090 4046 9091
4027 9114
TIME...MOT...LOC 2356Z 311DEG 16KT 4059 9129
HAIL...1.00IN
WIND...60MPH
$$
Gibbs103
WWUS53 KDVN 110015
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
715 PM CDT MON JUL 10 2017
ILC071-IAC057-110024-
/O.CAN.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Henderson IL-Des Moines IA-
715 PM CDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENDERSON AND
SOUTH CENTRAL DES MOINES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4063 9156 4072 9144 4071 9130 4065 9119
4064 9118 4064 9117 4055 9098 4046 9091
4028 9114
TIME...MOT...LOC 0014Z 310DEG 18KT 4058 9133
$$
ILC067-IAC111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Lee IA-
715 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK AND CENTRAL LEE COUNTIES...
At 714 PM CDT, a severe thunderstorm was located near Fort Madison,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Carthage, Nauvoo, West Point, Dallas City, Montrose,
Ferris, Franklin, Colusa, Adrian, Burnside, Niota, Fountain Green,
Elvaston, Pontoosuc, Basco, Bentley, Nauvoo State Park, Sawyer and
Bluff Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4063 9156 4072 9144 4071 9130 4065 9119
4064 9118 4064 9117 4055 9098 4046 9091
4028 9114
TIME...MOT...LOC 0014Z 310DEG 18KT 4058 9133
HAIL...1.00IN
WIND...60MPH
$$
Gibbs879
WWUS53 KDVN 110025
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
725 PM CDT MON JUL 10 2017
ILC067-IAC111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Lee IA-
725 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK AND CENTRAL LEE COUNTIES...
At 725 PM CDT, a severe thunderstorm was located near Niota, or near
Nauvoo, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Carthage, Nauvoo, Dallas City, Montrose, Ferris,
Colusa, Adrian, Burnside, Niota, Fountain Green, Elvaston, Pontoosuc,
Basco, Bentley, Nauvoo State Park, Webster, Bluff Park, Galland and
Fort Madison Municipal Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9151 4067 9138 4069 9128 4065 9119
4064 9118 4064 9117 4055 9098 4046 9091
4028 9114
TIME...MOT...LOC 0025Z 308DEG 25KT 4055 9128
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 3:19 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
319 PM CDT Mon Jul 10 2017
.SYNOPSIS...
Issued at 305 PM CDT Mon Jul 10 2017
Heat Advisory in effect in the counties approximately to the south
of a Cedar Rapids to Quad Cities line through 7 PM this evening.
After widespread rainfall last night, the atmosphere has become very
humid with dewpoints rising into the middle to upper 70s. Expect
peak heat indices between the upper 90s to lower 100s.
&&
.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 305 PM CDT Mon Jul 10 2017
Late this Afternoon through Tonight
Very humid conditions with dewpoints in the mid and even upper 70s
at some locations will be the main story. Threat for convection is
fairly low but continued the lower 20-30% PoPs roughly in the
counties along and south of I-80 to account for isolated activity.
However, latest thinking is that most locations will stay dry
overnight due to absence of low-level jet impinging into E Iowa/NW
Illinois.
Visible satellite shows a low-level cyclonic circulation within the
CU field moving into the NW forecast area. It appears the mid/upper
level cirrus streaming over the top are inhibiting more
substantial CU development. However, a few storms may form
downstream of this circulation in a localized zone of enhanced
ascent and low-level convergence. The past several runs of the
HRRR has developed a few storms mostly E/NE of the Quad Cities.
The Storm Prediction Center has a slight risk for severe storms
across Bureau and Putnam Counties which is in line with this
thinking. If a few storms form, the primary threats would be
damaging winds and large hail.
Tuesday
Shortwave or mid-level vorticity max currently analyzed over the
Central Rockies, is forecast to traverse the Plains and reach the
Upper Mississippi Valley by the late morning or early afternoon on
Tuesday. This is probably our next decent chance for scattered
showers and storms. It's a return flow setup - there is a signal
for lower tropospheric isentropic lift and WAA, which could kick
off a broken band of convection that moves to the ENE. Models
indicate enough instability and shear for a few strong storms, but
do not see much of a potential for organized severe weather
through Tuesday afternoon. In fact, models are in pretty good
agreement breaking out the strongest convection to the north
across Minnesota and Wisconsin later Tuesday into Tuesday night on
the nose of the 850mb jet.
Heat Indices:
The highest dewpoints, in the mid 70s, are forecast to reside in the
counties along and south of highway 34 west of Galesburg, Illinois
for Tuesday afternoon. In this area, peak heat indices are forecast
in the upper 90s to around 100 F. If skies clear out for several
hours, it is likely values reach heat advisory criteria (~100 F).
Uttech
.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 305 PM CDT Mon Jul 10 2017
A hot and humid air mas will continue to remain in place across
the region through the day Thursday. Wednesday looks to be the
hottest day of the period, as high temperatures will climb into
the upper 80s across the north, the middle 90s along and south of
Interstate 80. With forecast dewpoints expected to reach the lower
to middle 70s, this will produce afternoon humidity in the upper
50s and lower 60s, allowing heat index values to climb into the
upper 90s to lower 100s. A heat advisory is possible depending on
convective trends.
A better chance for showers and thunderstorms will come late
Wednesday through Thursday as an upper level shortwave and cool
front moves the middle Mississippi River Valley. Should storms
develop, an extremely moist atmosphere will allow for heavy
rainfall leading to localized flash flooding as the primary
threat. Other severe weather threats are low confidence at this
time.
Behind this front, weak high pressure will build south over Great
Lakes for Friday and Saturday, providing a temporary break from
the precipitation and higher humidity. High temperatures for
Friday are expected to climb into the lower and middle 80s, before
a return to the 90s for the weekend.
Past Sunday, models begin to diverge on possible solutions, with a
predominantly dry and high pressure filled ECMWF vs. a more potent
and shortwave aggressive GFS. Temperatures for the period are
forecast to remain in the middle to upper 80s, with dewpoints in the
lower to middle 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1246 PM CDT Mon Jul 10 2017
VFR to prevail through this TAF period. However, there is
potential for fog development late tonight after 06-08Z/Tuesday as
winds become light and variable and low-level moisture remains
high. Latest model guidance showing possibility for dense fog at
KCID/KDBQ but kept visibilities at MVFR for now due to low
confidence at this lead time. Uttech
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Des Moines-Henry
IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-Muscatine-Van
Buren-Washington.
IL...Heat Advisory until 7 PM CDT this evening for Hancock-Henderson-
McDonough-Mercer-Warren.
MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Speck
AVIATION...UttechHazardous weather outlook, Jul 10, 3:29 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 329 PM CDT Mon Jul 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 329 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Peak heat indices will be in the upper 90s to lower 100s into early this evening south of a Cedar Rapids to Quad Cities line. Isolated thunderstorms may form early this evening along and east of the Mississippi River. A few strong or severe storms are possible. The primary risks are damaging winds and large hail. However, storm coverage should remain low, so most areas will probably stay dry into tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Additional thunderstorms are expected Tuesday through Thursday. At this time, there is a low risk for severe thunderstorms, as well as heavy rainfall through Wednesday night. Hot and humid weather will continue through Wednesday, with afternoon and early evening heat index readings of 95 to 105 possible. Thunderstorms are possible Friday and Saturday. It is too early to determine the threat for severe weather at this time for the late week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed late this afternoon and this evening. Uttech/Ervin
In the hours before
Special weather statement, Jul 10, 12:44 PM CDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 1244 PM CDT Mon Jul 10 2017 IAZ051-052-063>065-067-068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-101945- Benton-Linn-Iowa-Johnson-Cedar-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Rock Island- Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Marengo, Iowa City, Tipton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1244 PM CDT Mon Jul 10 2017 ...Very Humid this Afternoon... High temperatures in the upper 80s to lower 90s combined with dewpoints in the lower to middle 70s will lead to peak heat indices between 95 and 100 degrees. If spending time outside today, be sure to drink plenty of water and take breaks in the shade. Also, never leave a child or pet unattended in a vehicle. Uttech
Local storm report, Jul 10, 4:13 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NNE MARION 42.05N 91.58W
07/10/2017 M2.10 INCH LINN IA TRAINED SPOTTER
&&
PETERSSpecial weather statement, Jul 10, 4:41 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 441 PM CDT MON JUL 10 2017 IAC045-163-102245- Scott-Clinton- 441 PM CDT MON JUL 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCOTT AND SOUTHERN CLINTON COUNTIES UNTIL 545 PM CDT... At 440 PM CDT, a strong thunderstorm was located over Calamus, or 16 miles south of Maquoketa, moving southeast at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Clinton, Eldridge, DeWitt, Long Grove, Grand Mound, Calamus, Donahue, McCausland, Low Moor, Malone, Park View, Clinton County Fairgrounds, Scott County Park and Lyons. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4186 9085 4194 9070 4181 9031 4162 9062 TIME...MOT...LOC 2140Z 313DEG 13KT 4184 9075 Gibbs
Special weather statement, Jul 10, 6:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
605 PM CDT MON JUL 10 2017
IAC057-111-102345-
Des Moines-Lee-
605 PM CDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DES MOINES AND
NORTHERN LEE COUNTIES UNTIL 645 PM CDT...
At 605 PM CDT, a strong thunderstorm was located over St. Paul, or 12
miles northwest of Fort Madison, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Burlington, Fort Madison, West Burlington, West Point, Donnellson,
Franklin, St. Paul, Iowa Army Ammunition Plant, Pilot Grove, Denmark,
Houghton, Augusta, Mt Hamill, Welter Recreation Area, Spring Grove,
Sawyer, Wever, Burlington Regional Airport, Primrose and Pollmiller
Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4067 9166 4081 9160 4081 9137 4083 9137
4080 9110 4079 9109 4073 9112 4070 9111
4067 9112 4064 9119 4064 9126 4061 9135
TIME...MOT...LOC 2305Z 286DEG 26KT 4074 9152
GibbsSpecial weather statement, Jul 10, 6:10 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 610 PM CDT MON JUL 10 2017 ILC109-187-102345- Warren-McDonough- 610 PM CDT MON JUL 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 645 PM CDT... At 610 PM CDT, a strong thunderstorm was located over Little Swan Lake, or 13 miles northeast of Macomb, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Bushnell, Avon, Prairie City, Little Swan Lake, Walnut Grove, Greenbush, Swan Creek, Youngstown and Prairie City Airport. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4059 9069 4077 9063 4074 9044 4052 9045 TIME...MOT...LOC 2310Z 283DEG 21KT 4064 9057 Gibbs
Local storm report, Jul 10, 6:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NE COLUSA 40.59N 91.14W
07/10/2017 M0.75 INCH HANCOCK IL TRAINED SPOTTER
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:42 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 50 min |
| Jul 10, 3:52 AM CDT | Special Weather Statement | DVN | Henry, Rock Island, Whiteside | 53 min |
| Jul 10, 4:32 AM CDT | Special Weather Statement | DVN | Mercer | 58 min |
| Jul 10, 4:48 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 42 min |
| Jul 10, 5:21 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 54 min |
| Jul 10, 6:11 AM CDT | Special Weather Statement | DVN | Putnam | 34 min |
| Jul 10, 7:25 AM CDT | Special Weather Statement | DVN | Hancock, McDonough | 65 min |
| Jul 10, 2:20 PM CDT | Heat Advisory | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 5 hr |
| Jul 10, 6:10 PM CDT | Special Weather Statement | DVN | McDonough | 35 min |
| Jul 10, 2:07 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 53 min |
| Jul 10, 5:15 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Washington | 27 min |
| Jul 10, 4:41 PM CDT | Special Weather Statement | DVN | Scott | 64 min |
| Jul 10, 6:05 PM CDT | Special Weather Statement | DVN | Lee | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.